Louisiana, 2009Hail and Damaging Wind in Louisiana, May 10, 2009
May 10, 2009 · NWS JAN · 13 events in 7 counties and zones
During the afternoon and evening of the 10th, a small outbreak of severe storms occurred across the ArkLaMiss region. There were a number of reports of hail, wind damage, and a few tornadoes across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $700 million
- Crop damage
- $700,000
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon and evening of the 10th, a small outbreak of severe storms occurred across the ArkLaMiss region. There were a number of reports of hail, wind damage, and a few tornadoes across the region. One of the strongest storms moved across Sharkey county. This storm produced an EF1 tornado in the Delta National Forest. Another strong storm produced three injuries in Rankin County, when broken and flying glass from a vehicle injured 3 people. Winds were estimated at 70 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 9:47 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, May 10, 9:47 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT SUN MAY 10 2009
.UPDATE...LATEST MCS OVER SRN AR/NRN MS BEGINNING TO REDEVELOP ALONG
HIGHWAY 82 WHILE OVERALL TREND IS TO GRADUALLY DIMINISH ON SATELLITE
IMAGERY. EXPECT ACTIVITY TO BUILD EWD THROUGH THE FFA ALONG HIGHWAY
82 THROUGH EARLY THIS AFTERNOON AND HAVE RAISED POPS/HAZARD GRIDS FOR
POTENTIAL HEAVY RAIN IN THOSE LOCATIONS. RADAR TRENDS SHOWING NEWEST
CELL FORMATION TAKING PLACE WITH PRIMARY SURFACE FRONTAL ZONE THAT
APPEARS POSTIONED ALONG A LAKE PROVIDENCE, LA TO PHILADELPHIA, MS
LINE WHILE A WEAKER OUTFLOW BOUNDARY ON VISIBLE SATELLITE ALONG A
PORT GIBSON TO QUITMAN LINE. BUILDING CUMULUS FIELD OVER SRN MS
PUSHING NWD INTO THE OUTFLOW SO SHRA/TSRA SHOULD BE IGNITING WITH
NEXT FEW HOURS ACROSS THE ENTIRE I-20 CORRIDOR AS WELL WHERE POPS
HAVE BEEN ALSO BOOSTED WITH MENTION OF HEAVY RAINS.
MORNING RAOBS SUPPORT MLCAPES OF 2500-3000J/KG ACROSS SRN HALF OF
CWFA THIS AFTERNOON WITH 0-3KM HELICITIES BUMPING UP TO 150M*M/S*S.
HAVE KEPT THE BEST RISK OF ISOLATED SVR TSRA OVER SRN MS PER PREVIOUS
FORECAST...MAINLY DURING THAT 20Z-02Z TIME FRAME. NO OTHER CHANGES
TO PACKAGE FOR NOW AS HEAVIER RAIN RISK SHIFTS SWD TONIGHT./40/
PREVIOUS DISCUSSION...FOR TONIGHT...EXPECT OUR CHANCES OF CONVECTION
TO CONTINUE AS MORE SHORT WAVES CROSS THE REGION. THE TRAINING OF
HEAVY CONVECTION ACROSS THE NORTH SHOULD DECREASE AS WE MOVE INTO THE
EARLY EVENING HOURS AS ISENTROPIC LIFT DECREASES. THERE STILL BE SOME
POTENTIAL FOR SOME STRONG STORMS ACROSS THE SOUTH HALF DURING THE
EVENING. MOS GUIDANCE KEEPS THE BEST CHANCE OF CONVECTION ACROSS THE
NORTH. SO WENT WITH LIKELY POPS NORTH TO ISOLATED POPS SOUTH. WENT
CLOSE TO MAV GUIDANCE OF TEMPS WITH LOWS FROM THE LOWER 60S NORTH TO
THE UPPER 60S SOUTH.
FOR MONDAY...THE SURFACE BOUNDARY WILL BECOME STATIONARY ACROSS THE
SOUTH. MODELS SHOW A POSSIBLE MCS MOVING EAST ALONG THE BOUNDARY
DURING THE DAY. EXPECT OUR CHANCES OF CONVECTION TO CONTINUE.
ISENTROPIC LIFT WILL AID IN CONVECTION NORTH OF THE FRONT. EXPECT
THE STRONGER STORMS TO AFFECT THE SOUTH HALF OF THE REGION. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS. WENT CLOSE TO MOS GUIDANCE
WHICH PUTS IN DECENT POPS ACROSS THE REGION WITH THE BEST POPS OVER
THE CENTRAL PORTION OF THE ARKLAMISS. WENT CLOSE TO MOS GUIDANCE ON
TEMPS WHICH SHOWS HIGHS FROM NEAR 70 NORTH TO THE LOWER 80S
SOUTH./17/
LONG TERM...MONDAY NIGHT THROUGH SUNDAY...NEAR ZONAL FLOW WILL
CONTINUE THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN
CHANCES...BUT A PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND.
DEPENDING ON THE HOW THE POSSIBLE MCS PLAYS OUT ON
MONDAY...CONVECTION WILL BE ONGOING OR WINDING DOWN MONDAY EVENING
ALONG A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE SOUTHERN HALF OF
OUR CWFA. THE NAM HAS THE BOUNDARY FARTHER SOUTH THAN THE GFS AND
ENDS THE PCPN EARLIER. BOTH MODELS HAVE A SURFACE HIGH CENTERED OVER
THE OHIO VALLEY BY TUESDAY MORNING WITH DRIER MID 50 SURFACE DEW
POINTS OVER OUR NORTHERN ZONES. THIS HIGH WILL SHIFT EAST TUESDAY
AND RETURN FLOW WILL HELP SEND THE STALLED BOUNDARY BACK NORTH AS A
WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS NORTH OF OUR CWFA BY
TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID 60 DEW POINTS AND
GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH NEXT WEEKEND. THE
WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR AREA DURING THE
HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS FOR GREATEST POPS
TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW STRONG STORMS
CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN THREAT FOR SEVERE
WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A NORTHERN STREAM
SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER STATES TUESDAY
AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE ASSOCIATED SURFACE
LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE WEDNESDAY BUT THIS
FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA WEDNESDAY NIGHT.
WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH AFTERNOON FROM
WEDNESDAY ON...GENERALLY IN THE MID TO UPPER 80S...ISOLATED TO
SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW A
MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN
PROGRESSIVE THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR
REGION BY MONDAY. THIS MAY BRING SOME COOLER WEATHER FOR THE START
OF NEXT WEEK. /22/
&&
.AVIATION...MVFR/VFR CONDITIONS IN MAINLY BROKEN TO OVERCAST CLOUDS
AROUND 2500 TO 3500FT PREVAIL ACROSS THE MAJORITY AREA THIS MORNING.
LOW CLOUDS AROUND 1000FT CONTINUE OVER MEI...BUT THE CLOUDS WILL
BEGIN TO LIFT LATE THIS MORNING AND VFR CONDITIONS SHOULD PREVAIL
EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE MOVING ACROSS THE
HIGHWAY 82 CORRIDOR THIS MORNING AND THE SHOWERS AND THUNDERSTORMS
WILL INCREASE ACROSS THE CENTRAL PORTIONS OF THE STATE THROUGH THE
AFTERNOON HOURS. THESE SHOWERS WILL BRING TEMPO MVFR/IFR CONDITIONS
OVER MOST SITES THIS AFTERNOON. THE HIGHEST PROBABILITY FOR
THUNDERSTORMS WILL BE AT GWO/GLH/JAN/MEI AND GTR...BUT ISOLATED
STORMS ARE POSSIBLE FOR HBG ALSO. FOG/STRATUS IS ONCE AGAIN POSSIBLE
EARLY ON SATURDAY AND THIS WILL BRING IFR/LIFR CONDITIONS TO MUCH OF
THE EASTERN AND SOUTHERN PORTIONS OF THE AREA./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 64 77 61 / 67 45 57 36
MERIDIAN 83 63 77 60 / 63 45 60 31
VICKSBURG 83 64 79 61 / 62 43 55 37
HATTIESBURG 90 68 82 65 / 19 22 48 30
NATCHEZ 86 67 80 65 / 28 29 44 26
GREENVILLE 74 61 73 60 / 92 59 61 40
GREENWOOD 73 62 72 58 / 92 60 56 37
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>039.
LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, May 10, 4:10 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
510 AM CDT SUN MAY 10 2009
ARZ074-075-MSZ018-019-025>039-110900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
510 AM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI
FOR TODAY INTO THIS EVENING. THE PRIMARY RISK WILL BE WINDS OF 40
MPH AND SOME SMALL HAIL. THE POTENTIAL FOR THE REPEATED TRAINING OF
THUNDERSTORMS OVER THE SAME AREAS FOR TODAY WILL ALSO BRING THE RISK
FOR LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES TO THESE AREAS AND A
FLASH FLOOD WATCH CONTINUES THROUGH AT LEAST 7 PM TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE RISK OF SEVERE STORMS ON MONDAY SHOULD SHIFT TO THE SOUTH OF
SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF WEATHER OPERATIONS MAY
BE NEEDED TODAY AND THIS EVENING. OTHERWISE...ACTIVATION IS NOT
EXPECTED THROUGH NEXT SATURDAY.
LAZ007>009-015-016-023-025-MSZ040>058-110900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
510 AM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR TODAY AND THIS EVENING.
THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL
UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF OUTFLOW BOUNDARIES
AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME HEATING IS EXPECTED
TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT TODAY. A MORE
ORGANIZED CLUSTER OF THUNDERSTORMS COULD MOVE INTO THESE AREAS
DURING THE DAY AND THIS EVENING. PERIODS OF HEAVY RAINFALL OF UP TO
2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE
SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN
MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST
SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE
FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON
TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME
FROM TUESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN FOR MONDAY AND
MONDAY NIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT
SATURDAY.
LAZ024-026-MSZ059>066-072>074-110900-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
510 AM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND SOUTH MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL
BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME
HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND
HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY
RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF
STORMS TRAIN OVER THE SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING
COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN
NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON
AND AGAIN MONDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT EXPECTED
THROUGH NEXT SATURDAY.
22/17
In the hours before
Local storm report, May 10, 11:01 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
05/09/2009 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN YAZOO CITY.
&&
40Hail, Morehouse
- When
- May 10, 11:20 AM CST to 12:12 PM CST
- Where
- Morehouse County, 4.49 mi W of Pt Pleasant to 2.07 mi ENE of Mer Rouge Bacon Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.775, -92.027
A swath of penny to quarter sized hail fell across a large portion of central Morehouse Parish. Quarter sized hail occurred in and around Bastrop.
Hail, West Carroll
- When
- May 10, 12:36 PM CST to 1:14 PM CST
- Where
- West Carroll County, 1.53 mi SW of Goodwill to 2 mi N of Darnell Arpt
- Measured
- 1.75 in hail
- Property damage
- $40,000
- Crop damage
- $100,000
- Reported by
- Public
- Coordinates
- 32.763, -91.586
A swath of penny to golfball sized hail, as well as 40 to 45 mph wind gusts, affected an area across the central portion of the parish.
Hail, East Carroll
- When
- May 10, 1:15 PM CST to 1:45 PM CST
- Where
- East Carroll County, 5.35 mi WSW of Bowie to 0.87 mi SW of Atherton
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Crop damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 32.718, -91.354
A swath of quarter to golf ball sized hail was observed as a supercell thunderstorm tracked across the central portions of the county from near the West Carroll and East Carroll parish borders to around Transylvania.
Hail, Concordia
- When
- May 10, 2:20 PM CST to 2:25 PM CST
- Where
- Concordia County, 2.25 mi SW of Clayton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.700, -91.581
Hail, Madison
- When
- May 10, 2:32 PM CST to 2:54 PM CST
- Where
- Madison County, 2.2 mi SE of Tendal to 1.72 mi SSE of Quebec
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.407, -91.343
Hail, Concordia
- When
- May 10, 2:54 PM CST to 3:21 PM CST
- Where
- Concordia County, 0.91 mi W of Red Gum to 2.58 mi S of Canebrake
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 31.678, -91.545
A swath of penny to quarter sized hail fell from Clayton to northeast of Ferriday along Lake Concordia.
Hail, Morehouse
- When
- May 10, 3:20 PM CST to 3:31 PM CST
- Where
- Morehouse County, 5.5 mi ENE of Jones to 3.01 mi E of Laark
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.001, -91.542
Hail, Catahoula
- When
- May 10, 3:25 PM CST to 3:32 PM CST
- Where
- Catahoula County, 0.97 mi NNE of Aimwell to 1.65 mi ENE of Aimwell
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.793, -91.993
Hail, West Carroll
- When
- May 10, 3:30 PM CST to 3:46 PM CST
- Where
- West Carroll County, 5.99 mi WNW of Oak Grove Roberts Ar to 2.05 mi ESE of Oak Grove Roberts Ar
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.971, -91.441
A swath of nickel to quarter sized hail was reported across the northern portion of the parish and included areas from Terry to Oak Grove.
Hail, East Carroll
- When
- May 10, 3:47 PM CST to 4:10 PM CST
- Where
- East Carroll County, 5.51 mi WNW of Shelburn to 2.23 mi NE of Lake Providence Arpt
- Measured
- 1 in hail
- Crop damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 32.910, -91.308
Wind driven quarter sized hail was observed north of Lake Providence. The hail also damaged some crops.
Thunderstorm Wind, East Carroll
- When
- May 10, 3:49 PM CST to 3:56 PM CST
- Where
- East Carroll County, 2.77 mi WNW of Shelburn to 2.01 mi N of Lake Providence Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $700 million
- Crop damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 32.898, -91.262
A swath of damaging winds north of Lake Providence caused numerous trees, power poles, and power lines to have been blown down. Substantial damage occurred to the Shelburn Fire Station and numerous homes were damaged. A tree fell on a house on Highland Road.
Hail, Madison
- When
- May 10, 4:31 PM CST to 4:54 PM CST
- Where
- Madison County, 2.24 mi W of Englewood to 1.23 mi NNW of Thomastown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.385, -91.258
Hail, Richland
- When
- May 10, 4:52 PM CST to 4:55 PM CST
- Where
- Richland County, 1.59 mi NNW of Mangham to 1.14 mi NE of Mangham
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.322, -91.787
Nickel sized hail was observed in Mangham.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Mississippi, May 10, 20091 death · 3 injured · $398,000 · EF1 · 27 events
- Flood in Arkansas, May 10, 20091 death · $15,000 · 1 event
- Hail and Damaging Winds in Georgia, May 10, 2009$863,000 · 1.75 in hail · 20 events
- Hail and Damaging Wind in Texas, May 10, 2009$88,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Louisiana, May 10 to 11, 2009$43,000 · 54 kt wind · 15 events
- Hail and Damaging Winds in South Carolina, May 10, 2009$14,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in South Carolina, May 10, 2009$5,000 · 1 in hail · 16 events
- Hail in Oklahoma, May 10, 20091.75 in hail · 5 events
- Flood in Texas, May 10 to 15, 20091 event
- Strong Wind in Pennsylvania, May 10, 2009$1,000 · 1 event
- Heavy Rain in American Samoa, May 10 to 17, 20091 event
- Damaging Wind in Montana, May 10, 200950 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 174333, 174344, 174347, 176345, 176347, 174352, 176351, 176349, 174354, 174366, 174369, 174381, 174383.